Doctor insights on:
Iam always getting hungry , few hours after eating, recently i was diagonised with diabetis, and iam taking medication. What really causes this?
Inuslin or oral: Depends on type of diabetes. For juvenile or type i diabetes human Insulin is the best to start. If adult onset or type ii starting with oral agents Glyburide or Glipizide as first step, followed by the addtion of metformin if no control. Diet and exercise are an important component of therapy. And then there are some new agents that can be added or used if the older agents are unsuccessful. ...Read more
Many: If you have type 1 diabetes, the treatment is insulin. If you have type 2 diabetes, the options are oral anti-diabetic agents plus/minus insulin. Aside from diabetes treatment, you will also need to make sure your blood pressure and cholesterol levels are normal...Which might require more pills. ...Read moreSee 1 more doctor answer
Should I be on medication with my nombers for diabetes tinkering between 5.6- 6.5 with a history of the disease in the family. ?
Hypoglycemia: Overdose of either Insulin or some oral agents for diabetes causes hypoglycemia or low blood sugar. This can lead to altered mental status or coma in some cases. It should be treated rapidly with glucose containing foods or liquids to bring blood sugar up. ...Read moreSee 1 more doctor answer
In general anytime: There are many times of diabetic medications and it does not matter when you eat, however, there are medications known as sulfonaureals that require that you eat almost immediately after taking the medication or your sugar will drop to low. Im assuming of course that you are not talking about insulun where you have to eat almost immediatly with short acting insulins. ...Read more
Dangerous!!!: When a diabetic stops taking their medications they are essentially putting their life on the line. Depending on how far advanced their diabetes is will dictate the events that occur in the future. They could have heart failure, heart attacks, kidney failure and less severe things like blindness or lose their legs. Not a good idea! ...Read moreSee 1 more doctor answer
Diabetes: The answer depends on how high your blood sugar readings have been. The best place to start is to eat a diabetic - low carbohydrate diet and get a proper amount of exercise. Medications are used as an adjunct to diet and exercise modification. There are many good oral antihyperglycemic agents. Metformin is a common medication that may be an option for you. ...Read more
Med expiration: Yes, but i wouldn't take it past 12/31/12. ...Read more
Too many unknowns: Herbal supplements are one of the non-scientific products sold to people all over the stores, the internet, and the world. It is untested and unproven what a brand, an ingredient, or an amount will do inside a particular person's body. If the herb seems to help, looks harmless, and is inexpensive, then it might be ok to try. Finding true research studies on such supplements is usually impossible. ...Read more
I am a type II diabetic I have been off medication for almost 3 years and I will like to know does diabetes ever go away?
Insulin: Type 1 diabetes is caused by the failure of the beta cells in the pancreas to produce insulin. Since Insulin is necessary to get glucose into all the cells in your body the only treatment is injecting insulin. Usually 2 types of insulin, long acting and short acting. There are no pills to treat type 1 diabetes. ...Read moreSee 1 more doctor answer